MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX 7-8MM SHEATH TRIAL; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US BIOINTRAFIX 7-8MM SHEATH TRIAL; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 254650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is unknown at this time.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the biointrafix sheath trial, small broke in 2 pieces when trying to be removed.No fragments were generated.Also, the tip of the tibial guide arm - tip aimer was damaged.Other devices were used to complete the procedure.No patient consequences or surgical delay reported.Only the biointrafix sheath trial is available to be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported during an acl procedure the biointrafix sheath trial, small broke in 2 pieces when trying to be removed.The complaint device was received and evaluated.Visual observations confirm that the device was received broken in two pieces at the weld point where the handle meets the shaft.This type of failure is typically observed after the device has been reprocessed over the course of many years therefore causing the weld integrity to degrade.However, given the information provided we cannot discern a definitive root cause for the reported failure.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is unknown.

Brand Name
BIOINTRAFIX 7-8MM SHEATH TRIAL
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10187088
Report Number1221934-2020-01613
Device Sequence Number11615018
Product Code LXH
UDI-Device Identifier10886705013418
UDI-Public10886705013418
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254650
Device Catalogue Number254650
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/15/2020
07/16/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/16/2020
07/17/2020
Patient Sequence Number1